Alert archive / Illinois / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 47, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at May 14, 2020, 10:39 PM CDT for Knox County, Stark County, Illinois. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 14, 2020, 10:39 PM CDT (03:39 UTC)
- Expired
- May 14, 2020, 11:14 PM CDT
- In force
- 35 min
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Knox County, IL, Stark County, IL
The radar
The Quad Cities radar (KDVN), 79 km from the middle of the area, began a volume at 03:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 14, 6:15 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 3.7 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 281 J/kg
- Mixed-layer CIN
- -86 J/kg
- Mixed-layer LCL
- 1089 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 66 m²/s²
- 0-3 km storm-relative helicity
- 148 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 4.7
The text
As transmitted.
695
WUUS53 KILX 150339
SVRILX
ILC095-175-150430-
/O.NEW.KILX.SV.W.0047.200515T0339Z-200515T0430Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Lincoln IL
1039 PM CDT Thu May 14 2020
The National Weather Service in Lincoln has issued a
* Severe Thunderstorm Warning for...
Stark County in north central Illinois...
Northeastern Knox County in west central Illinois...
* Until 1130 PM CDT.
* At 1038 PM CDT, a severe thunderstorm was located near Victoria, or
11 miles northeast of Galesburg, moving northeast at 45 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Wyoming, Toulon, Osceola, Bradford, Oneida, Altona, Elmira,
Victoria, West Jersey, La Fayette, Castleton and Snake Den Hollow.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Large hail and damaging winds and continuous cloud to ground
lightning is occurring with this storm. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4123 8964 4103 8964 4094 9022 4115 9023
4115 8987 4123 8986
TIME...MOT...LOC 0338Z 247DEG 40KT 4102 9018
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
$$
252 follow-up statements
984
WWUS53 KILX 150401
SVSILX
Severe Weather Statement
National Weather Service Lincoln IL
1101 PM CDT Thu May 14 2020
ILC095-150410-
/O.CAN.KILX.SV.W.0047.000000T0000Z-200515T0430Z/
Knox-
1101 PM CDT Thu May 14 2020
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN KNOX COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 100 AM CDT for
north central Illinois.
LAT...LON 4123 8964 4103 8964 4098 8998 4115 8998
4115 8987 4123 8986
TIME...MOT...LOC 0400Z 250DEG 40KT 4109 8985
$$
ILC175-150430-
/O.CON.KILX.SV.W.0047.000000T0000Z-200515T0430Z/
Stark-
1101 PM CDT Thu May 14 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 PM CDT
FOR STARK COUNTY...
At 1100 PM CDT, a severe thunderstorm was located over Toulon, or 10
miles south of Kewanee, moving east at 45 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Wyoming, Toulon, Osceola, Bradford, Elmira, West Jersey, La Fayette
and Castleton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4123 8964 4103 8964 4098 8998 4115 8998
4115 8987 4123 8986
TIME...MOT...LOC 0400Z 250DEG 40KT 4109 8985
HAIL...<.75IN
WIND...60MPH
$$
25662
WWUS53 KILX 150414
SVSILX
Severe Weather Statement
National Weather Service Lincoln IL
1114 PM CDT Thu May 14 2020
ILC175-150423-
/O.CAN.KILX.SV.W.0047.000000T0000Z-200515T0430Z/
Stark-
1114 PM CDT Thu May 14 2020
...THE SEVERE THUNDERSTORM WARNING FOR STARK COUNTY IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled. However heavy rain is
still possible with this thunderstorm.
A Severe Thunderstorm Watch remains in effect until 100 AM CDT for
north central Illinois.
LAT...LON 4123 8964 4103 8964 4098 8998 4115 8998
4115 8987 4123 8986
TIME...MOT...LOC 0413Z 247DEG 40KT 4115 8966
$$
25What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 14, 8:59 PM CDT, 1 hour 40 minutes earlier.
Area forecast discussion, May 14, 8:59 PM CDT, 1 hour 40 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 859 PM CDT Thu May 14 2020 .SYNOPSIS... Issued at 345 PM CDT Thu May 14 2020 Another round of showers and thunderstorms is expected over Illinois late today and tonight as a cold front moves in from the northwest overnight. Some thunderstorms could be strong or severe along with locally heavy rains possible as a cold front arrives. A flash flood watch is in effect late this afternoon and tonight for northwest IL, including the IL river valley. The best chance of showers and thunderstorms will be over southeast IL on Friday closer to the frontal boundary pushing through southeast IL. The front will be near the Ohio river valley Friday night, then move back into the area this weekend, bringing additional periodic chances for showers and thunderstorms. Temperatures will stay on the mild side through this weekend with highs in the 70s, with cooler highs in the mid 60s on Monday. && .UPDATE... Issued at 856 PM CDT Thu May 14 2020 Made some earlier updates to account for the decrease in shower and storm activity this evening. Had some storms develop ne of PIA and track ene, with the main line still working eastward along the Mississippi River Valley currently. Still expecting this line to bring severe weather to the IL River Valley and points nw. East of the River Valley, expect chances of svr weather to diminish. Looking over rainfall amounts, with heavy rainfall expect overnight...which could bring minor flooding to some locations. && .SHORT TERM...(This evening through Friday) ISSUED AT 345 PM CDT Thu May 14 2020 Will continue the flash flood watch for the IL river valley late this afternoon through tonight with 1.5 to 2.5 inches of rain expected and locally 2.5-4 inches possible nw of the IL river. IL in the warm sector and increased instability with MU CAPES rising to 2500 to 3500 j/kg by late this afternoon to support redevelopment of thunderstorms late this afternoon and evening. SPC Day1 Update has slight risk of severe storms late this afternoon and evening over all but areas se of I-70 (15% risk of large hail and damaging winds and 2-5% risk of tornadoes nw of I-70). Training of convection more likely nw of the IL river this evening, then line of convection shifts se ahead of a cold front over rest of central IL overnight. Cold front to push thru se IL during Friday where highest chances of showers and thunderstorms will be. Mild lows tonight in the low to mid 60s, coolest nw CWA. Warm highs Friday in the mid 70s, with a few areas reaching upper 70s. .LONG TERM...(Friday night through Thursday) ISSUED AT 345 PM CDT Thu May 14 2020 Best chances of showers and isolated thunderstorms to be over southern CWA Fri night closer to frontal boundary near the Ohio river valley and into central MO. 1005 mb low pressure ejecting ne to near the IA/IL/WI border by late Sat night, to bring a warm front ne over central IL by Sat evening. Will see increasing chances of showers and thunderstorms from sw to ne on Sat and into Sat night. Moderate to locally heavy rains will again be possible Sat afternoon into Sunday morning. Highs Sat in the lower 70s nw of the IL river and upper 70s in southeast IL. Accepted the model blend for the forecast for next week. 12Z models are trending to showing a large cutoff upper level low forming over the upper MS river valley on Sunday and then deepening as it drops over KY/TN early next work week and into northern GA/TN border on Wed/Thu. A cold front moving se over CWA on Sunday to likely bring showers and chance of thunderstorms, especially se of the IL river. Highs Sunday range from upper 60s nw of the IL river, to the mid 70s in southeast IL. Cooler highs mostly in the mid 60s Monday with chance of rain showers over much of CWA, highest pops near the IN border. Chance of light rain showers could linger Tue over se IL and near IN border. Highs Tue in the lower 70s, with some upper 60s in eastern IL. Temps slowly modify Wed/Thu as IL will be in between strong cutoff upper level low over southeast States and upper level ridging over the Great Lakes and eastern Plains. Highs in the low to mid 70s Wed and mid to upper 70s on Thu. && .AVIATION...(For the 00Z TAFS through 00Z Friday evening) Issued at 644 PM CDT Thu May 14 2020 VFR and some MVFR conditions are persisting across central IL terminals this evening. As a frontal boundary lingers in northern IL, this is expected to keep most activity through the evening north of the CWA, however some developing showers are scattered throughout the area. The threat of storms remains northwest of the CWA, included TSRA for PIA and BMI as storms develop and shift northward ahead of the boundary tonight. The main line of storms will slide through the region overnight, after 06z...exiting the eastern TAFs after 12z. Winds will remain out of the ssw ahead of the frontal boundary, and then shift to the wnw behind passage. Ceilings will vary through the evening, then drop into MVFR category through the overnight, rising back to VFR status late Friday morning into the afternoon. && .ILX WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch until 7 AM CDT Friday for ILZ027>031-036-037- 040-041-047. && UPDATE...Baker SYNOPSIS...07 SHORT TERM...07 LONG TERM...07 AVIATION...Baker
Hazardous weather outlook, May 14, 4:10 PM CDT, 6 hours 29 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 410 PM CDT Thu May 14 2020 ILZ049-050-152115- Morgan-Scott- 410 PM CDT Thu May 14 2020 This Hazardous Weather Outlook is for portions of west central Illinois. .DAY ONE...TONIGHT... Showers and thunderstorms are likely tonight. There is a slight risk of severe weather, with hail and damaging winds possible. A brief tornado can not be ruled out. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... Occasional thunderstorms will occur through Sunday. Rainfall during this extended period is likely to be around 2 inches. This amount of rain may cause ponding of water in flood prone areas. While Illinois River levels have been falling, renewed rises are likely late this week. Other rivers are also likely to be impacted. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed tonight. Please relay any information about observed severe weather to the National Weather Service while following all local, state and CDC guidelines. ILZ036-040-041-047-152115- Cass-Fulton-Mason-Schuyler- 410 PM CDT Thu May 14 2020 ...FLASH FLOOD WATCH IN EFFECT THROUGH FRIDAY MORNING... This Hazardous Weather Outlook is for portions of central Illinois and west central Illinois. .DAY ONE...TONIGHT... Showers and thunderstorms are likely tonight. There is a slight risk of severe weather, with hail and damaging winds possible. A brief tornado can not be ruled out. Flash flooding could develop in low lying and poor drainage areas. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... Occasional thunderstorms will occur through Sunday. Rainfall during this extended period is likely to be around 2 inches. This amount of rain may cause ponding of water in flood prone areas. While Illinois River levels have been falling, renewed rises are likely late this week. Other rivers are also likely to be impacted. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed tonight. Please relay any information about observed severe weather to the National Weather Service while following all local, state and CDC guidelines. ILZ038-042>046-048-051>057-061>063-066-067-071-152115- Champaign-Christian-Clark-Clay-Coles-Cumberland-De Witt-Douglas- Edgar-Effingham-Jasper-Logan-Macon-McLean-Menard-Moultrie-Piatt- Sangamon-Shelby-Vermilion- 410 PM CDT Thu May 14 2020 This Hazardous Weather Outlook is for portions of central Illinois, east central Illinois and southeast Illinois. .DAY ONE...TONIGHT... Showers and thunderstorms are likely tonight. There is a slight risk of severe weather, with hail and damaging winds possible. A brief tornado can not be ruled out. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... Occasional thunderstorms will occur through Sunday. Rainfall during this extended period is likely to be around 2 inches. This amount of rain may cause ponding of water in flood prone areas, as well as rises on area rivers. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed tonight. Please relay any information about observed severe weather to the National Weather Service while following all local, state and CDC guidelines. ILZ027>031-037-152115- Knox-Marshall-Peoria-Stark-Tazewell-Woodford- 410 PM CDT Thu May 14 2020 ...FLASH FLOOD WATCH IN EFFECT THROUGH FRIDAY MORNING... This Hazardous Weather Outlook is for portions of central Illinois and west central Illinois. .DAY ONE...TONIGHT... Showers and thunderstorms are likely tonight. There is a slight risk of severe weather, with hail and damaging winds possible. A brief tornado can not be ruled out. Flash flooding could develop in low lying and poor drainage areas. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... Occasional thunderstorms will occur through Sunday. Rainfall during this extended period is likely to be around 2 inches. This amount of rain may cause ponding of water in flood prone areas, as well as rises on area rivers. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed tonight. Please relay any information about observed severe weather to the National Weather Service while following all local, state and CDC guidelines. ILZ068-072-073-152115- Crawford-Lawrence-Richland- 410 PM CDT Thu May 14 2020 This Hazardous Weather Outlook is for portions of southeast Illinois. .DAY ONE...TONIGHT... Occasional showers and storms are possible tonight. There is a marginal risk that some of the storms could become severe with hail and gusty winds. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... Occasional thunderstorms will occur through Sunday. Rainfall during this extended period is likely to be around 1.5 inches. This amount of rain may cause ponding of water in flood prone areas, as well as rises on area rivers. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed tonight. Please relay any information about observed severe weather to the National Weather Service while following all local, state and CDC guidelines.
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 14, 7:54 PM CDT | Tornado Warning | ILX | Marshall, Woodford | 51 min |
| May 14, 10:20 PM CDT | Severe Thunderstorm Warning | ILX | Fulton, Knox, Peoria, Stark | 55 min |
| May 15, 11:26 AM CDT | River Flood Warning | ILX | Marshall, Putnam | 22 days |
| May 15, 5:00 PM CDT | River Flood Warning | ILX | Fulton, Knox | 11 hr |
Nearby
Severe Thunderstorm Warnings in Illinois, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.